Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Wilmington, NC

May 22, 2012Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 22, 2012, 3:07 PM EDT for Columbus County, Robeson County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2012, 3:07 PM EDT (19:07 UTC)
Expired
May 22, 2012, 3:46 PM EDT
In force
39 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Columbus County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 62 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 3:09 PM EDTHAIL 15 Nw Tabor City, NCQUARTER SIZE HAIL REPORTED 5 MILES NW OF TABOR CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WUUS52 KILM 221907
SVRILM
NCC047-155-222000-
/O.NEW.KILM.SV.W.0061.120522T1907Z-120522T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
307 PM EDT TUE MAY 22 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
  SOUTHEASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 400 PM EDT

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH AND LARGE HAIL. THESE STORM WERE LOCATED NEAR
  CHERRY GROVE AND JUST EAST OF BARNESVILLE...AND MOVING NORTHEAST
  AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   CLARENDON...
   WILLIAMS...
   CHADBOURN...
   EVERGREEN...
   WHITEVILLE...
   REDBUG...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3463 7884 3454 7886 3450 7885 3449 7887
      3447 7885 3446 7883 3447 7872 3446 7864
      3443 7860 3437 7845 3411 7884 3439 7919
TIME...MOT...LOC 1905Z 222DEG 19KT 3422 7891

$$

HAWKINS
2 follow-up statements
063 
WWUS52 KILM 221928
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EDT TUE MAY 22 2012

NCC047-155-222000-
/O.CON.KILM.SV.W.0061.000000T0000Z-120522T2000Z/
ROBESON NC-COLUMBUS NC-
328 PM EDT TUE MAY 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WESTERN COLUMBUS AND SOUTHEASTERN ROBESON COUNTIES...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED 10 MILES NORTHEAST OF BOARDMAN...AND 5 MILES EAST OF EVERGREEN.
THE STORMS WERE MOVING TO THE NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3463 7884 3455 7886 3450 7885 3449 7887
      3446 7884 3446 7864 3443 7860 3437 7845
      3411 7884 3422 7898 3451 7902
TIME...MOT...LOC 1926Z 225DEG 22KT 3457 7884

$$

HAWKINS
360 
WWUS52 KILM 221946
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
346 PM EDT TUE MAY 22 2012

NCC047-155-221956-
/O.CAN.KILM.SV.W.0061.000000T0000Z-120522T2000Z/
ROBESON NC-COLUMBUS NC-
346 PM EDT TUE MAY 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLUMBUS AND
SOUTHEASTERN ROBESON COUNTIES IS CANCELED...

AT 343 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THUS THE WARNING HAS BEEN
CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3463 7884 3455 7886 3450 7885 3449 7887
      3446 7884 3446 7864 3443 7860 3437 7845
      3411 7884 3422 7898 3451 7902
TIME...MOT...LOC 1946Z 225DEG 22KT 3466 7873

$$

HAWKINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:05 PM EDT, 2 minutes earlier.

Area forecast discussion, May 22, 3:05 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT TUE MAY 22 2012

.SYNOPSIS...
AN UPPER DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA THROUGH THURSDAY. A WARMING AND DRYING TREND WILL FOLLOW
FRIDAY THROUGH EARLY NEXT WEEK...AS AN UPPER RIDGE INTENSIFIES
OVER THE CAROLINAS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 1245 PM TUESDAY...RADAR SHOWS SHOWERS DEVELOPING ACROSS THE
LOWER PEE DEE REGION WITH AN INCOMING VORTICITY LOBE...AND ALSO SOME
ACTIVITY ACROSS NORTHERN SECTIONS OF PENDER AND BLADEN COUNTIES.
VISIBLE SATELLITE (AND GLANCES OUT THE WINDOW) SHOW THE CUMULUS
FIELD IN AND AROUND WILMINGTON IS PRIMED FOR ACTIVITY AS WELL. THIS
REQUIRES ONLY SMALL CHANGES TO THE PREVIOUS FORECAST. DISCUSSION
FROM 1030 AM FOLLOWS...

TROPICAL DEPRESSION ALBERTO IS NO MORE. THE CONVECTION HAS BEEN
SHEARED OFF AND AWAY FROM THE LOW-LEVEL CIRCULATION MEANING THERE IS
NO LONGER A METHOD FOR ALBERTO TO EVACUATE AIR AND MAINTAIN LOWER
PRESSURES IN THE CENTER OF THE CIRCULATION. ALBERTO'S REMNANT
CIRCULATION IS CAUGHT UP IN THE SOUTHWEST FLOW AHEAD OF AN INCOMING
NEGATIVELY TILTED UPPER LEVEL TROUGH THAT WILL MOVE FROM THE
ALABAMA/GEORGIA BORDER THIS MORNING INTO SOUTH CAROLINA TONIGHT. THE
NEGATIVE TILT SHOULD BECOME SO EXTREME TONIGHT THE SYSTEM ACTUALLY
WILL CUT OFF INTO A CLOSED UPPER LOW WHICH SHOULD WOBBLE SLOWLY
OVERHEAD WEDNESDAY. FALLING MID-LEVEL TEMPERATURES AND A JUICY
SUBTROPICAL AIRMASS HERE AT THE SURFACE SPELL GROWING VERTICAL
INSTABILITY...WITH CAPE VALUES RISING TO AROUND 1500 J/KG THIS
AFTERNOON.  WITH THE HELP OF MESOSCALE LIFT PROVIDED BY THE
SEABREEZE FRONT...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP EARLY
THIS AFTERNOON JUST INLAND FROM THE COAST. THE ONLY AREAS THAT MIGHT
BE COMPLETELY SPARED ARE THE SOUTH-FACING BEACHES WHERE COOLER
ONSHORE WINDS BEHIND THE SEABREEZE WILL DEVELOP EARLY ENOUGH THIS
AFTERNOON. THE LATEST HRRR SHOWS THIS CLASSIC WEATHER PATTERN WELL
AND IS THE BASIS FOR OUR MORNING FORECAST UPDATE.

BY MID TO LATE AFTERNOON CONTINUED HEATING INLAND AND THE APPROACH
OF THE SURFACE COLD FRONT SHOULD PRODUCE SCATTERED SHOWERS AND
STORMS INLAND AS WELL. SPC HAS CENTRAL SOUTH CAROLINA OUTLOOKED IN A
"SLIGHT RISK" FOR SEVERE WEATHER WITH THE COLDER TEMPERATURES ALOFT
AND BETTER SHEAR PROFILES CLOSER TO THE NEGATIVELY TILTED UPPER
TROUGH. CONVECTIVE ACTIVITY MAY LINGER INTO THE EVENING...WITH
PERHAPS A SECOND ROUND OF SHOWERS AND STORMS OVERNIGHT AS THE CORE
OF THE COLDEST TEMPERATURES ALOFT ROTATE INTO EASTERN SOUTH CAROLINA.

HIGHS TODAY SHOULD REACH THE MID 80S AWAY FROM THE OCEAN. LOWS
TONIGHT SHOULD FALL TO 65-70...WARMEST AT THE BEACHES.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM TUESDAY...BOTH WED AND THU WILL BE IMPACTED BY A
COLD POOL ALOFT PASSING OVER THE FORECAST AREA...ALTHOUGH BY
THURSDAY THIS FEATURE WILL BE EXITING TO THE NORTH AND TEMPS
ALOFT WILL BEGIN WARMING...ESPECIALLY LATE IN THE DAY THURSDAY.

POTENTIALLY SHARP LAPSE RATES WEDNESDAY AFTERNOON INTO EVENING
WARRANTS MENTION OF HAIL AND GUSTY WINDS DESPITE ONLY "SEE TEXT"
WORDING AT THIS TIME FROM SPC. 500MB TEMPS SHOULD DIP TO -15 TO
-16 DEG CELSIUS OVERHEAD NEAR PEAK HEATING.

MENTIONABLE POP VALUES EXTEND INTO THURSDAY BUT WARMING ALOFT
MAY INHIBIT CONVECTION COMPARED TO WED. GREATER COVERAGE AND
TSTM INTENSITY REMAINS FAVORED WED AFTERNOON AS THE CORE OF THE
COOL POOL TRACK OVERHEAD.

MAX TEMPS SIMILAR WED AND THU...MAINLY MIDDLE AND UPPER 80S ACROSS
MOST INLAND LOCATIONS...AND LOWER 80S ALONG THE IMMEDIATE COAST.
PRIMARILY MIDDLE 60S FOR LOWS EACH MORNING GIVEN ONSHORE FLOW
AND PROJECTED DEWPOINTS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...FEW CHANGES TO THE LONG TERM FORECAST THIS
AFTERNOON WITH CONVECTION TAKING PRECEDENCE. MAIN THEME REMAINS
HOT HOWEVER AS MEDIUM RANGE GUIDANCE CONTINUES TO BUILD THE 500MB
RIDGE ACROSS THE SOUTHEAST FOR THE WEEKEND CONTINUING INTO MONDAY.
THE PATTERN DOES SHOW INDICATIONS OF BREAKING DOWN TUESDAY AS
CLOSED LOW IN THE WEST GETS KICKED OUT AND LOWERS HEIGHTS FROM
NORTH TO SOUTH.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 19Z...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT AND UPPER
IMPULSE. CONFIDENCE IN TIMING OF ACTIVITY INTO ANY TERMINAL IS
ONLY LOW TO MODERATE. ONE IMPULSE MOVING THROUGH THE FLO TERMINALS
ATTM SHOULD ENHANCE SEA BREEZE ACTIVITY FOR SEVERAL HOURS THIS
AFTERNOON FROM MYR TO ILM. WILL INDICATE SHOWERS/WITH TEMPO MVFR
AT ALL TERMINALS THIS AFTERNOON...WITH SHORT-TERM AMENDMENTS AS
RADAR COVERAGE INDICATES. VCTS WILL BE MOST LIKELY AT THE COASTAL
TERMINALS. SHORT PERIODS OF IFR ARE LIKELY WITH ANY THUNDERSTORMS
BUT THE DURATION SHOULD BE TOO SHORT TO MENTION IN AT LEAST THE
18Z TAFS. THIS CONVECTION SHOULD END BY LATE AFTERNOON...WITH A
SECOND ROUND OF CONVECTION DEVELOPING THIS EVENING PERSISTING
UNTIL MIDNIGHT OR EVEN AFTER AS THE UPPER IMPULSE ROTATES THROUGH.

THUNDERSTORM DEBRIS CLOUDINESS SHOULD SLOWLY THIS OUT AFTER THE
PRECIPITATION ENDS AFTER MIDNIGHT...LEAVING THE WINDOW OPEN FOR BR
DEVELOPMENT. ATTM WILL INDICATE ONLY MVFR CONDITIONS AT FLO/LBT DUE
TO LIGHTER SURFACE WINDS AND LESS POTENTIAL CLOUD COVER. PATCHY
DENSE FOG COULD OCCUR ESPECIALLY IN SHELTERED AREAS WHERE SKIES
CLEAR OUT. ANY REDUCED FLIGHT CONDITIONS SHOULD IMPROVE RAPIDLY
AROUND SUNRISE WITH SHOWERS AND THUNDERSTORMS AGAIN POSSIBLE BY MID
MORNING.

EXTENDED OUTLOOK...SCATTERED SHOWERS/MVFR...WITH ISOLATED
THUNDERSTORMS/TEMPO IFR POSSIBLE THROUGH THE EXTENDED PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM TUESDAY...CURRENT OBSERVATIONS MATCH THE PREVIOUS
FORECAST CLOSELY...NO CHANGES ARE REQUIRED. PREVIOUS DISCUSSION FROM
1030 AM FOLLOWS...

ALBERTO IS A DISSIPATING POST-TROPICAL DEPRESSION LOCATED ABOUT 250
MILES EAST-SOUTHEAST OF CAPE FEAR. WINDS ARE CURRENTLY SOUTH TO
SOUTHWEST ACROSS OUR COASTAL WATERS INDICATING THERE HAS BEEN NO
INFLUENCE FROM ALBERTO'S SMALL CIRCULATION. OUR WINDS ARE ACTUALLY
INFLUENCED BY THE CYCLONIC FLOW AROUND AN AREA OF LOW PRESSURE AND
COLD FRONT CURRENTLY ACROSS THE INLAND CAROLINAS. THIS SYSTEM IS NOT
EXPECTED TO REACH THE COAST... INSTEAD STALLING TONIGHT AND
DISSIPATING ON WEDNESDAY. UNTIL THEN... SOUTHWEST 10-15 KNOT WINDS
ARE EXPECTED...STRONGEST ALONG THE COAST THIS AFTERNOON AND FARTHER
AWAY FROM THE COAST TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG THE SEABREEZE FRONT THIS AFTERNOON. SOME OF THESE COULD BE ON
OR VERY NEAR THE BEACHES...SO MARINERS WILL WANT TO PAY CLOSE
ATTENTION TO THE SKY EARLY THIS AFTERNOON. THERE SHOULD BE A LULL IN
SHOWER/T-STORM ACTIVITY LATER THIS AFTERNOON INTO EARLY
EVENING...BUT NEW SHOWERS AND STORMS MAY DEVELOP OFFSHORE LATE THIS
EVENING AND OVERNIGHT.

SEAS CONTINUE TO BE THE ONE AREA WE ARE RECEIVING AN INFLUENCE FROM
FORMER TROPICAL STORM ALBERTO. 3-4 FT SEAS WILL CONTINUE INTO
TONIGHT AS ALBERTO'S SWELL IS ADDED TO LOCALLY GENERATED WIND WAVES.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...THE BIGGEST THREAT WED AND THU WILL BE
ISOLATED TO SCATTERED TSTMS THAT COULD TRACK ACROSS THE WATERS
INTACT. THIS WILL INTRODUCE CLOUD TO WATER LIGHTNING STRIKES AND
LOCALLY ROUGH CONDITIONS. OUTSIDE OF TSTMS...MAINLY SOUTHERLY
WINDS 15 KNOTS OR LESS WED AND THU...WITH A FEW HIGHER AFTERNOON
GUSTS ENHANCED BY THE SEA BREEZE CIRCULATION. 3-4 FOOT SEAS WED
AND THU COMPRISED OF SE WAVES 2-3 FEET IN 8-10 SECOND INTERVALS
AND S WAVES AROUND 2 FEET IN 5-6 SECOND WAVE INTERVALS.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 PM TUESDAY...NORTHEAST WINDS FOR THE FIRST COUPLE OF DAYS
VEERING TO THE EAST FOR LATE IN THE WEEKEND AS HIGH PRESSURE
RESIDES TO THE WEST AND LOW PRESSURE TO THE EAST. LOWER CONFIDENCE
IN SPEEDS AS THE LOWS TO THE EAST ARE WILD CARDS. OVERALL EXPECT
SPEEDS TO REMAIN BELOW FLAG CRITERIA HOWEVER. EXPECT SUMMER LIKE
SEAS OF 2-4 FEET.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...TRA
SHORT TERM...MJC
LONG TERM...SHK
AVIATION...MRR/TRA
Hazardous weather outlook, May 22, 3:51 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
351 AM EDT TUE MAY 22 2012

NCZ106-108-110-SCZ054-056-230800-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
351 AM EDT TUE MAY 22 2012

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS MAY DEVELOP ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-230800-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
351 AM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS MAY DEVELOP ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ017-023-024-032-033-039-230800-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
351 AM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SOME STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THROUGH
THIS EVENING. THERE IS A SMALL CHANCE THAT A COUPLE STORMS MAY
TURN SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS MAY DEVELOP ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

NCZ087-096-099-105-107-109-SCZ053-055-230800-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-INLAND HORRY-INLAND GEORGETOWN-
351 AM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS MAY DEVELOP ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

RJD

In the hours before

Special weather statement, May 22, 1:39 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
139 PM EDT TUE MAY 22 2012

NCZ099-109-221845-
COLUMBUS-INLAND BRUNSWICK-
139 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND COLUMBUS
COUNTIES THROUGH 245 PM EDT...

AT 139 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DULAH...OR ABOUT 11 MILES NORTHWEST OF LITTLE RIVER...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE LELAND...SHALLOTTE...ASH...
BATARORA...BETHEL...BISHOP...BOILING SPRING LAKES...BUGHILL...CIVIE
TOWN...CRUSOE ISLAND...DULAH AND EXUM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3395 7805 3397 7819 3397 7833 3391 7861
      3408 7881 3427 7847 3416 7840 3420 7837
      3422 7826 3435 7817 3437 7814 3433 7803
      3432 7803 3432 7801 3429 7801 3424 7796
      3418 7796 3411 7794
TIME...MOT...LOC 1739Z 243DEG 9KT 3402 7870

15
Special weather statement, May 22, 1:58 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
158 PM EDT TUE MAY 22 2012

SCZ024-033-221900-
DILLON-MARION-
158 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MARION AND DILLON COUNTIES
THROUGH 300 PM EDT...

AT 158 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ZION...OR ABOUT 7 MILES NORTHEAST OF MARION...MOVING NORTHEAST AT 15
MPH.

SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...FLOYDALE...FORK...
KEMPER...LAKE VIEW...LATTA...SELLERS...SMITHBORO AND ZION.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3439 7918 3429 7909 3427 7911 3414 7939
      3430 7950 3448 7928
TIME...MOT...LOC 1758Z 240DEG 11KT 3427 7935

15
Local storm report, May 22, 2:09 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
209 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             1 NE SAMPIT             33.38N  79.44W
05/22/2012  M1.00 INCH       GEORGETOWN         SC   PUBLIC

            30 MINUTE PERIOD OF HAIL FELL.

&&

EVENT NUMBER ILM1200126

TRA
Local storm report, May 22, 2:13 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
213 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     4 NNW GEORGETOWN        33.41N  79.33W
05/22/2012                   GEORGETOWN         SC   PUBLIC

            LARGE BRANCH BLOWN OUT OF AN OAK TREE

&&

EVENT NUMBER ILM1200127

TRA
Local storm report, May 22, 2:41 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
241 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             3 NNE CONWAY            33.89N  79.05W
05/22/2012  M1.25 INCH       HORRY              SC   PUBLIC

0204 PM     TSTM WND GST     1 NNW FLOYDALE          34.33N  79.34W
05/22/2012  E60 MPH          DILLON             SC   PUBLIC

0204 PM     HAIL             1 NNW FLOYDALE          34.33N  79.34W
05/22/2012  M0.75 INCH       DILLON             SC   PUBLIC

0240 PM     HAIL             LORIS                   34.06N  78.89W
05/22/2012  M0.75 INCH       HORRY              SC   911 CALL CENTER

&&

EVENT NUMBER ILM1200128
EVENT NUMBER ILM1200129
EVENT NUMBER ILM1200130
EVENT NUMBER ILM1200131

TRA
Local storm report, May 22, 2:48 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             4 ESE LATTA             34.32N  79.37W
05/22/2012  M1.00 INCH       DILLON             SC   PUBLIC

            REPORTED FROM HAYMOUNT ROAD

&&

EVENT NUMBER ILM1200132

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 12:40 PM EDTSpecial Weather StatementILMBladen65 min
May 22, 12:44 PM EDTSpecial Weather StatementILMPender61 min
May 22, 12:59 PM EDTSpecial Weather StatementILMNew Hanover31 min
May 22, 1:15 PM EDTSpecial Weather StatementILMRobeson60 min
May 22, 1:39 PM EDTSpecial Weather StatementILMBrunswick66 min
May 22, 2:28 PM EDTSevere Thunderstorm WarningILMPender32 min
May 22, 2:45 PM EDTSevere Thunderstorm WarningILMBladen, Columbus29 min
May 22, 3:00 PM EDTSevere Thunderstorm WarningILMPender60 min
May 22, 3:17 PM EDTSevere Thunderstorm WarningILMNew Hanover, Pender40 min
May 22, 3:34 PM EDTSevere Thunderstorm WarningILMBladen, Columbus29 min
May 22, 3:48 PM EDTAreal Flood AdvisoryILMPender49 min
May 22, 3:52 PM EDTSevere Thunderstorm WarningILMPender22 min
May 22, 3:55 PM EDTSevere Thunderstorm WarningILMPender20 min
May 22, 4:08 PM EDTSevere Thunderstorm WarningILMRobeson15 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.